Alert archive / Georgia / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 17, NWS Jacksonville, FL

March 6, 1996Coffee County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 6, 1996, 2:33 PM EST for Coffee County, Georgia. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 6, 1996, 2:33 PM EST (19:33 UTC)
Expired
Mar 6, 1996, 3:30 PM EST
In force
57 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Coffee County, GA

What was reported inside it

TimeReportWhereRemark
Mar 6, 2:45 PM ESTThunderstorm Wind 60Ambrose, GA
Mar 6, 3:20 PM ESTThunderstorm Wind 60Douglas, GA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 2:25 PM EST, 8 minutes earlier.

Area forecast discussion, Mar 6, 2:25 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 PM EST WED MAR 6 1996

KJAX 88D RECENTLY WENT OFFLINE WITH GRAPHIC PROBLEMS BUT HOPE TO
GET BACK UP SHORTLY.
OUTFLOW BOUNDARY CONTS TO TRACK EWD OVR SCNTRL GA WITH REPORTED STG/SVR
TSTMS ISOLD TORNADOES ASSOCD WITH IT. HEAVIEST ACTIVITY HAS
REMAINED JUST TO THE WEST AND NORTH OF OUR GA CWA AND CONTS TO MOVE E.
STRONGEST CONVECTION RMNG NEAR OR ALG OUTFLOW WHERE LO LVL CONVERGENCE
IS GREATEST AND AS IT MOVES INTO AMS OF 60+ DEWPTS. WARM SLY LO LVL
FLO CONTS WITH WINDS 30-40 KTS THRU LO LEVELS.
UPR LVL TROF AMPLIFIES AND AXIS RMNS TO W OF AREA THRU FCST PD AS
WELL AS HI MRH VALUES CONT OVR AREA KEEPING POPS ELEVATED.
NXT FNT TO TRACK OVR FA THURS NGT-FRI MRNG FOLLOWED BY ANOTHER SHOT
OF COLD AIR FOR WEEKEND.

PRELIM
SSI TE 064/080 047/055 03685
JAX TE 065/082 055/058 03485
GNV TE 066/083 051/057 03275

MOBBS

In the hours before

Special weather statement, Mar 6, 10:45 AM EST, 3 hours 48 minutes before
FLZ020>025-030>033-035>038-040-501-
GAZ132>136-149>154-162>166-501-062100-

HAZARDOUS WEATHER OUTLOOK FOR NORTH FLORIDA AND SOUTH GEORGIA
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1045 AM EST WED MAR 6 1996

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS THROUGH 4 PM...

CONDITIONS REMAIN FAVORABLE THROUGH LATE AFTERNOON FOR STRONG TO
POSSIBLE SEVERE THUDERSTORMS IN PARTS OF SOUTHEAST GEORGIA. WHILE
THUNDERSTORMS CAN OCCUR ANYWHERE WITHIN SOUTHEAST GEORGIA...THE
GREATEST THREAT OF THE SEVERE WEATHER APPEARS TO BE NORTH OF ROUTE-32
(OR NORTH OF A LINE FROM BRUNSWICK TO ALMA TO DOUGLAS). THUNDERSTORMS
WILL PRODUCE GUSTY WINDS...VERY HEAVY RAINS AND CLOUD TO GROUND
LIGHTNING. THE STRONGER THUNDERSTORMS HOWEVER WILL PRODUCE WIND GUSTS
PAST 55 MPH AND POSSIBLE HAIL.

EMERGENCY MANAGERS AND SPOTTER PERSONNEL IN GEORGIA SHOULD REMAIN ON
THE ALERT FOR POSSIBLE SEVERE WEATHER.
Special weather statement, Mar 6, 10:45 AM EST, 3 hours 48 minutes before
FLZ020>025-030>033-035>038-040-501-
GAZ132>136-149>154-162>166-501-062100-

HAZARDOUS WEATHER OUTLOOK FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA
NATIONAL WEATHER SERVICE JACKSONVILLE FL...CORRECTED
1045 AM EST WED MAR 6 1996

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS THROUGH 4 PM...

CONDITIONS REMAIN FAVORABLE THROUGH LATE AFTERNOON FOR STRONG TO
POSSIBLE SEVERE THUDERSTORMS IN PARTS OF SOUTHEAST GEORGIA. WHILE
THUNDERSTORMS CAN OCCUR ANYWHERE WITHIN SOUTHEAST GEORGIA...THE
GREATEST THREAT OF THE SEVERE WEATHER APPEARS TO BE NORTH OF ROUTE-32
(OR NORTH OF A LINE FROM BRUNSWICK TO ALMA TO DOUGLAS). THUNDERSTORMS
WILL PRODUCE GUSTY WINDS...VERY HEAVY RAINS AND CLOUD TO GROUND
LIGHTNING. THE STRONGER THUNDERSTORMS HOWEVER WILL PRODUCE WIND GUSTS
PAST 55 MPH AND POSSIBLE HAIL.

EMERGENCY MANAGERS AND SPOTTER PERSONNEL IN GEORGIA SHOULD REMAIN ON
THE ALERT FOR POSSIBLE SEVERE WEATHER.
Special weather statement, Mar 6, 10:46 AM EST, 3 hours 47 minutes before
FLZ020>025-030>033-035>038-040-501-
GAZ132>136-149>154-162>166-501-062100-

HAZARDOUS WEATHER OUTLOOK FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA
NATIONAL WEATHER SERVICE JACKSONVILLE FL...CORRECTED
1045 AM EST WED MAR 6 1996

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS THROUGH 4 PM...

CONDITIONS REMAIN FAVORABLE THROUGH LATE AFTERNOON FOR STRONG TO
POSSIBLE SEVERE THUDERSTORMS IN PARTS OF SOUTHEAST GEORGIA. WHILE
THUNDERSTORMS CAN OCCUR ANYWHERE WITHIN SOUTHEAST GEORGIA...THE
GREATEST THREAT OF THE SEVERE WEATHER APPEARS TO BE NORTH OF ROUTE-32
(OR NORTH OF A LINE FROM BRUNSWICK TO ALMA TO DOUGLAS). THUNDERSTORMS
WILL PRODUCE GUSTY WINDS...VERY HEAVY RAINS AND CLOUD TO GROUND
LIGHTNING. THE STRONGER THUNDERSTORMS HOWEVER WILL PRODUCE WIND GUSTS
PAST 55 MPH AND POSSIBLE HAIL.

EMERGENCY MANAGERS AND SPOTTER PERSONNEL IN GEORGIA SHOULD REMAIN ON
THE ALERT FOR POSSIBLE SEVERE WEATHER.
Special weather statement, Mar 6, 12:29 PM EST, 2 hours 4 minutes before
GAZ132>136-149>154-162>166-501-501-070130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1229 PM EST WED MAR 6 1996

...TORNADO WATCH IN EFFECT FOR SOUTHEAST GEORGIA AND
ADJACENT COASTAL WATERS THROUGH 7 PM...

CONDITIONS REMAIN FAVORABLE THROUGH LATE AFTERNOON FOR TORNADO
PRODUCING SEVERE THUDERSTORMS IN PARTS OF SOUTHEAST GEORGIA.
WHILE THUNDERSTORMS CAN OCCUR ANYWHERE WITHIN SOUTHEAST
GEORGIA...THE INITIAL THREAT IS NORTH OF A LINE FROM BRUNSWICK
TO VALDOSTA BUT WILL MOVE SOUTHWARD WITH TIME. THESE
THUNDERSTORMS WILL PRODUCE GUSTY WINDS...VERY HEAVY RAINS AND
CLOUD TO GROUND LIGHTNING. THE STRONGER THUNDERSTORMS HOWEVER MAY
ALSO GENERATE TORNADOS.

EMERGENCY MANAGERS AND SPOTTER PERSONNEL IN GEORGIA SHOULD REMAIN
ON THE ALERT FOR POSSIBLE SEVERE WEATHER.

WELSH
Special weather statement, Mar 6, 12:31 PM EST, 2 hours 2 minutes before
GAZ132>136-149>154-162>166-501-501-070130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1229 PM EST WED MAR 6 1996

...TORNADO WATCH IN EFFECT FOR SOUTHEAST GEORGIA AND
ADJACENT COASTAL WATERS THROUGH 7 PM...

CONDITIONS REMAIN FAVORABLE THROUGH LATE AFTERNOON FOR TORNADO
PRODUCING SEVERE THUDERSTORMS IN PARTS OF SOUTHEAST GEORGIA.
WHILE THUNDERSTORMS CAN OCCUR ANYWHERE WITHIN SOUTHEAST
GEORGIA...THE INITIAL THREAT IS NORTH OF A LINE FROM BRUNSWICK
TO VALDOSTA BUT WILL MOVE SOUTHWARD WITH TIME. THESE
THUNDERSTORMS WILL PRODUCE GUSTY WINDS...VERY HEAVY RAINS AND
CLOUD TO GROUND LIGHTNING. THE STRONGER THUNDERSTORMS HOWEVER MAY
ALSO GENERATE TORNADOS.

EMERGENCY MANAGPERS AND SPOTTER PERSONNEL IN GEORGIA SHOULD REMAIN
ON THE ALERT FOR POSSIBLE SEVERE WEATHER.

WELSH

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 2:24 PM ESTSevere Thunderstorm WarningJAXAppling36 min
Mar 6, 3:29 PM ESTTornado WarningJAXCoffee31 min
Mar 6, 3:33 PM ESTTornado WarningJAXBacon42 min
Mar 6, 3:54 PM ESTSevere Thunderstorm WarningJAXAtkinson, Coffee66 min
Mar 6, 3:57 PM ESTSevere Thunderstorm WarningJAXAppling63 min
Mar 6, 4:02 PM ESTSevere Thunderstorm WarningJAXPierce58 min
Mar 6, 4:14 PM ESTSevere Thunderstorm WarningJAXWare46 min
Mar 6, 4:18 PM ESTSevere Thunderstorm WarningJAXWayne57 min
Mar 6, 4:44 PM ESTTornado WarningJAXWayne61 min
Mar 6, 4:54 PM ESTSevere Thunderstorm WarningJAXBrantley66 min
Mar 6, 5:02 PM ESTSevere Thunderstorm WarningJAXAtkinson58 min
Mar 6, 5:13 PM ESTSevere Thunderstorm WarningJAXGlynn62 min
Mar 6, 5:22 PM ESTSevere Thunderstorm WarningJAXWare68 min
Mar 6, 6:22 PM ESTSevere Thunderstorm WarningJAXBrantley68 min
Mar 6, 6:51 PM ESTSevere Thunderstorm WarningJAXGlynn69 min

Nearby

Severe Thunderstorm Warnings in Georgia, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data.